Tennessee, 2006

Flash Flooding and Hail in Tennessee, June 1, 2006

June 1, 2006 · NWS OHX · 6 events in 4 counties and zones

2 thunderstorm wind, 2 flash flood, 1 lightning, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$52,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 1, 1:30 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 1, 1:30 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT THU JUN 1 2006

.SHORT TERM...(THROUGH SAT)
CURRENT...CONVECTION POPPING UP THIS AFTERNOON IN MUCH SAME AREA
AS YESTERDAY AT THIS TIME...OVER PLATEAU AND SW SECTIONS. MORE CLOUDS
INTIALLY TODAY HAS KEPT TEMPS DOWN IN THE LOWER TO MID 80S...BUT SOME
CLEARING LAST HOUR OR SO HAS ALLOWED FOR MORE DESTABILIZATION.

EXPECT TSTMS TO BECOME MORE WIDESPREAD LATER THIS AFTERNOON INTO EVE
AS HAS BEEN TREND. TROF WILL APPROACH TONITE AND MOVE INTO NW
SECTIONS...SO WILL CONTINUE WITH LIKELY POPS ALL AREAS. NOT MUCH
CHANCE FOR SEVERE WITH WBZ HEIGHTS BEING TOO HI FOR LARGE HAIL.
MAIN THREAT INTO FRI WOULD SEEM TO BE HEAVY RAINS WITH SLOW-MOVING CELLS.

TROF MOVES ACROSS DURING MORNING FRI THEN REAL FRONT MOVES ACROSS
LATER FRI/FRI EVE. HI POPS CONTINUED ON FRI...DROPPING OFF FROM W
FRI NITE. NICE DAY SAT.

.LONG TERM...
NOT MUCH CHANCE FOR RAIN INTO MIDDLE OF NEXT WEEK. AFTER VERY WARM
LAST WEEK IN MAY...TEMPS BACK TO MORE SEASONAL LEVELS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    68  80  61  83 /  60  70  20  10
CLARKSVILLE  67  80  58  82 /  60  60  10  10
CROSSVILLE   64  75  56  76 /  60  80  40  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jun 1, 4:30 AM CST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU JUN 1 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-021030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL AGAIN DEVELOP TODAY AND
TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME STORMS COULD BECOME
SEVERE...PRODUCING LARGE HAIL AND OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE LATE
TODAY OR TONIGHT.

07

In the hours before

Special weather statement, Jun 1, 2:12 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT THU JUN 1 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-012200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
312 PM CDT THU JUN 1 2006

STRONG THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND INTO THE
EVENING...ACROSS SOUTHERN MIDDLE TENNESSEE...AND ALONG THE CUMBERLAND
PLATEAU. RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR WILL OCCUR
IN SOME OF THE STORMS...ALONG WITH SMALL HAIL.

MOTORISTS ARE URGED TO DRIVE WITH CAUTION AND NOT TO CROSS
ROADWAYS WHERE WATER COVERS THE ROAD.

BOYD

The radar

The Northeast Alabama radar (KHTX), 88 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 flash flood, 1 lightning, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Warren

When
June 1, 3:19 PM CST
Where
Warren County, Mc Minnville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.683, -85.783

Tree was down along with power outages.

Lightning, Bedford

When
June 1, 4:00 PM CST
Where
Bedford County, Shelbyville
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Lightning struck and destroyed the Bedford Home Furnishings store on South Cannon Blvd. The fire spread quickly to an adjoining warehouse. The fire was brought under control at 7 PM CST, but firefighters had to return again Friday, June 2, to put out a flare-up.

Hail, Putnam

When
June 1, 4:55 PM CST
Where
Putnam County, Cookeville
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.167, -85.500

Thunderstorm Wind, Putnam

When
June 1, 5:04 PM CST
Where
Putnam County, Cookeville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.167, -85.500

Trees and power lines were down in and just west of Cookeville. Some trees were on tops of 2 homes.

Flash Flood, Putnam

When
June 1, 5:25 PM CST to 8:30 PM CST
Where
Putnam County, Cookeville
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Numerous roads flooded in Cookeville and Algood, some with 3 to 4 feet of water.

Flash Flood, Macon

When
June 1, 6:55 PM CST to 8:30 PM CST
Where
Macon County, Lafayette
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

Water over Galen Road, Bradley Hollow Road and State Route 52. White Oak Creek left its banks and flooded the bottom bordering the road in the half-mile stretch of the Lafayette side of White Oak Hill. An estimated 4 inches of rain fell in the central part of Macon County according to a newspaper article.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515091, 5515139, 5515092, 5515094, 5515093, 5515138.